[Skip to Content]
[Skip to Content Landing]
Article
September 1946

DERMATITIS DUE TO QUINACRINE HYDROCHLORIDE

Author Affiliations

MEDICAL CORPS, ARMY OF THE UNITED STATES

From the Dermatology Section, Finney General Hospital, Thomasville, Ga.

Arch Derm Syphilol. 1946;54(3):338-344. doi:10.1001/archderm.1946.01510380085011
Abstract

THE presence of our troops in strength in the regions of endemic malaria in the Southwest Pacific has presented opportunity for the extensive clinical use of quinacrine hydrochloride, U. S. P. (atabrine). Its use as a suppressive agent has been enthusiastically described in lay and scientific literature. Its popularity as a therapeutic agent is steadily rising. A moment of reflection for appraisal of any possible side effects may be appropriate.

During the past two years, in excess of 2,000 patients who have recently been evacuated from the Pacific area with some type of dermatologic problem have been seen. Among these soldiers, fungous infections, various forms of cutaneous pyodermas, severe pustular and cystic acnes and various types of eczematoid eruptions were the most frequent conditions found. Several patients were seen with conditions which, it is believed, represented cutaneous reactions to quinacrine hydrochloride. This may be more widespread than is

First Page Preview View Large
First page PDF preview
First page PDF preview
×